I have a doctor new to me and he increased my dosage from 75mcgs to 200mcgs to begin tomorrow. Seems a little drastic to me. I have never been above 125mcgs and I'm concerned.
I agree with Stephen. It seems a little drastic. Thyroid medications are tricky, and need to be raised in increments, a few mcgs. at a time, because of the effect it can have on the rest of your body. It seems like that high a dose to jump to all at once could cause heart palpitations, etc. With your medication, it should be raised from 75mcg to 100mcg to 125mcg to 150mcg, etc., to reach the dose of 200mcg, which seems quite excessive! You could check back with the doctor and see if he might have inadvertently made a mistake in your dosage? It is unusual that he didn't do a blood work-up on you before changing your dose. If he changed your dose to that amount on purpose, that seems quite unprofessional. I would question if I would want to put my healthcare into his hands. Why not get a second opinion? Levothyroxine is a hormone that affects your whole metabolic system.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jul 2010 • 1 answer
I am a 28 year old female who was recently diagnosed with underactive thyroid. My tsh level was 9.75
Posted 22 Sep 2012 • 12 answers
Posted 8 Apr 2013 • 3 answers
Posted 25 Aug 2013 • 1 answer
Posted 10 Aug 2016 • 1 answer